How long will I have to take pantoprazole 40mg/day for my acid reflux? Will I ever be cured from acid reflux hence no more medicine OR this is a life time thing which means continued use of daily medicine?
It all depends what the underlying cause is and if it is treated....for me, I am able to go long periods and not need the meds....and if I want to eat things that I know will cause it to flare up, I take a pill b4 I eat (approx 1 hr b4) so that it does not affect me.
Certain meds or illnesses can cause it to flare back up as can stress.
Only ur Dr can tell u if this can be managed in a short time...but u have to do all the other things, diet, lifestyle...exercise...eat healthy...and it may help keep it under control.
The meds can help heal damage caused by the reflux....so take them as ur Dr directs and read the package as to how soon b4 eating or after u should take the meds.
Not all throat pain is from GERD...it can be a thyroid issue...my sister just learned this when she had such a severe sore throat , she felt it was just from PND and sinus....well she went to the Drs and found her thyroid was full of enlarged nodules and she needs to have them biopsied....
So do not try to self medicate, see ur Dr and make sure u know what the underlying issues are and get them treated.
I have have had severe GERD for almost 22 years--my surgeon tried to tell me I needed surgery 16 years ago. I was being treated with a PPI and still having breakthrough symptoms. When things would get better, I would quit taking the meds---i really fought taking them. My surgeon told me it was just a matter of time and I would have to have the surgery.
I have had to have my esophagus dilated 4 times now, 3 of them have been the last 3 years in a row. I have had shotzky's rings 3 times and my food gets stuck, sometimes--this can be very painful. I have to be very careful about eating meat, rice, vegetable chips--things that clump together can be a problem.
I have developed a condition called eosinophilic esophagitis, which is often mistaken for reflux. It a fairly newly recognized condition. It has caused changes in my esophagus---I have rings and furrows in the surface of the esophagus. They started me on high dose prevacid--30 mgs 2x daily--after 2 months i have not improved. Then they put me on a swallowed steroid----and, of course, I had thrush within 2 weeks. i see the doc tomorrow and i am not seeing any improvement.
We have to get my esophagus healthy enough so that i can have a fundo. My GI believes that my EE is secondary to my GERD.
I guess I'm trying to tell you to follow what your doctor says, take your medication, We raise our bed about 3 inches so i can sleep in it--otherwise I'm in the recliner alot,
selmaS is definitely right about knowing what the underlying issues are, as there are a number of things that can be causing or aggravating reflux.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.